Results 1 to 9 of 9

Thread: Prednisone?

Hybrid View

  1. #1
    Join Date
    Jan 2011
    Location
    Nortern Minnesota
    Posts
    11
    Thanks
    6
    Thanked 0 Times in 0 Posts

    Default Prednisone?

    Just wondering if anyone else has had painful mouth sore's White in color on the tongue and very back of the cheeks I have been on 60mg of prednisone for almost a month and wondering if this another wonderful side affect. I see my primary on tues and have a lot of questions written down, I was just wondering if anyone else has had this issue.
    Thanks.
    Wade.

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,740 Times in 1,211 Posts

    Default

    While I am not a doctor it sounds like Thrush to me. I get it from time to time and keep aa prescription mouth wash to take care of it. Thrush is a yeast infection of the mouth. Try eating yogurt until the doctors appointment and then daily after. It helps me
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. The Following User Says Thank You to tgal For This Useful Post:

    wadenvk (08-11-2012)

  4. #3
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 309 Times in 250 Posts

    Default

    60 a day for a month is a high dose. Be sure and ask your doc about weaning down. Were you in a lot of pain and have a lot of swelling, or maybe sick, last time you saw the doc? like Mari says, it sounds like thrush, where the bacteria is gone from your mouth, and the yeast "blooms". Your tummy might be the same way, so if you haven't already been doing them, you might start up with some probiotics. Be sure and ask your doctor about them.
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  5. The Following User Says Thank You to jmail For This Useful Post:

    wadenvk (08-11-2012)

  6. #4
    Join Date
    Jan 2011
    Location
    Nortern Minnesota
    Posts
    11
    Thanks
    6
    Thanked 0 Times in 0 Posts

    Default

    My vascular Dr. has me on that dose for severe narrowing of aortic and celiac artery. Yes there is alot of pain, the original plan was to ween down but not now. we can't lower the dose till I see the rumatologist and I cant get in with him till sept 17th . but on the cancellation list. It has been tough waiting to see Dr's and get this taken care of. Thanks for the info.

  7. #5
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,740 Times in 1,211 Posts

    Default

    I was on 60mg for over 6 months and am only down to 40 with the help of methotrexate. Those large doses suck but sometimes it is the only option we have for awhile. Hope you get good news in Sep!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  8. #6
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 309 Times in 250 Posts

    Default

    Well, wadenvk, I'd call the doctor's office that prescribed the prednisone, and let them know about your mouth sores. My doc has a "nurse's line" that I can leave a message on, and they'll call me back after they consult with the doc, about what they want me to do. It might also be that they can get you "bumped-up" in line at the rheumy's, and get you in sooner. You might mention the stuff in your notes...
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  9. The Following User Says Thank You to jmail For This Useful Post:

    tgal (08-12-2012)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •